Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 119, NWS Raleigh, NC

July 1, 2017Davidson County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 1, 2017, 3:49 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2017, 3:49 PM EDT (19:49 UTC)
Expired
Jul 1, 2017, 4:45 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 153 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 4:28 PM EDTTSTM WND DMG5 Wnw Ulah, NCONE TREE WAS REPORTED DOWN ON OLD HIGHWAY 49 NEAR MOORE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WUUS52 KRAH 011949
SVRRAH
NCC057-151-012045-
/O.NEW.KRAH.SV.W.0119.170701T1949Z-170701T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
349 PM EDT SAT JUL 1 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southeastern Davidson County in central North Carolina...
  Western Randolph County in central North Carolina...

* Until 445 PM EDT

* At 349 PM EDT, a severe thunderstorm was located near Linwood, or
  near Lexington, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Asheboro, Lexington, Randleman, Denton, Gordontown, Randleman
  Regional Reservior Marina, High Rock Lake, Newsom, Ulah and High
  Rock Boat Dock Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3570 8032 3572 8033 3584 8027 3589 7979
      3556 7982 3551 7989 3551 8018 3555 8020
      3555 8021 3558 8021 3563 8026 3564 8029
      3567 8031 3569 8034
TIME...MOT...LOC 1949Z 293DEG 14KT 3573 8023 

HAIL...<.75IN
WIND...60MPH
 
$$

26
5 follow-up statements
470 
WWUS52 KRAH 012009
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
409 PM EDT SAT JUL 1 2017

NCC057-151-012045-
/O.CON.KRAH.SV.W.0119.000000T0000Z-170701T2045Z/
Davidson NC-Randolph NC-
409 PM EDT SAT JUL 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN DAVIDSON AND WESTERN RANDOLPH COUNTIES...

At 408 PM EDT, a severe thunderstorm was located 10 miles south of
Thomasville, or 11 miles west of Asheboro, moving east at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Asheboro, Randleman, Denton, Gordontown, Randleman Regional Reservior
Marina, High Rock Lake, Newsom, Ulah, High Rock Boat Dock Marina and
Nc Wildlife Access Boat Launch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Frequent cloud to ground lightning is also occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3574 8032 3578 8019 3586 8008 3589 7979
      3556 7982 3551 7989 3551 8018 3555 8020
      3555 8021 3558 8021 3563 8026 3564 8029
      3567 8031 3569 8034 3570 8032 3572 8033
TIME...MOT...LOC 2008Z 270DEG 17KT 3575 8001 

HAIL...<.75IN
WIND...60MPH
 
$$

26
780 
WWUS52 KRAH 012020
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
420 PM EDT SAT JUL 1 2017

NCC057-151-012045-
/O.CON.KRAH.SV.W.0119.000000T0000Z-170701T2045Z/
Davidson NC-Randolph NC-
420 PM EDT SAT JUL 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN DAVIDSON AND SOUTHWESTERN RANDOLPH COUNTIES...

At 420 PM EDT, a severe thunderstorm was located near Asheboro,
moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Asheboro, Denton, Newsom, Gordontown, Ulah, High Rock Boat Dock
Marina, Nc Wildlife Access Boat Launch, High Rock Lake Marina &
Campground, Martha and High Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3572 8033 3575 8013 3580 8006 3578 7980
      3556 7982 3551 7989 3551 8018 3555 8020
      3555 8021 3558 8021 3563 8026 3564 8029
      3567 8031 3569 8034 3570 8032 3571 8033
TIME...MOT...LOC 2020Z 281DEG 28KT 3570 7990 

HAIL...<.75IN
WIND...60MPH
 
$$

26
996 
WWUS52 KRAH 012025
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
425 PM EDT SAT JUL 1 2017

NCC057-151-012045-
/O.CON.KRAH.SV.W.0119.000000T0000Z-170701T2045Z/
Davidson NC-Randolph NC-
425 PM EDT SAT JUL 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN DAVIDSON AND SOUTHWESTERN RANDOLPH COUNTIES...

At 425 PM EDT, a severe thunderstorm was located near North Carolina
Zoo, moving southeast at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Asheboro, Denton, Newsom, Ulah, Martha, High Rock and High Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3575 8000 3574 7980 3556 7982 3551 7989
      3551 8018 3555 8020 3555 8021 3558 8021
      3562 8025 3573 8006
TIME...MOT...LOC 2025Z 296DEG 30KT 3564 7985 

HAIL...<.75IN
WIND...60MPH
 
$$

26
845 
WWUS52 KRAH 012034
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
434 PM EDT SAT JUL 1 2017

NCC057-151-012045-
/O.CON.KRAH.SV.W.0119.000000T0000Z-170701T2045Z/
Davidson NC-Randolph NC-
434 PM EDT SAT JUL 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN DAVIDSON AND SOUTHWESTERN RANDOLPH COUNTIES...

At 434 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Asheboro to 9 miles north of
Badin Lake to near Rockwell, moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Asheboro, Denton, Newsom, Ulah, Martha, High Rock and High Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3556 7982 3551 7989 3551 8018 3555 8020
      3555 8021 3558 8021 3562 8025 3563 8005
      3570 7992 3570 7980
TIME...MOT...LOC 2034Z 286DEG 26KT 3565 7987 3558 8005 3556 8031 

HAIL...<.75IN
WIND...60MPH
 
$$

26
906 
WWUS52 KRAH 012040
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
440 PM EDT SAT JUL 1 2017

NCC057-151-012048-
/O.EXP.KRAH.SV.W.0119.000000T0000Z-170701T2045Z/
Davidson NC-Randolph NC-
440 PM EDT SAT JUL 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON AND
SOUTHWESTERN RANDOLPH COUNTIES WILL EXPIRE AT 445 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However, gusty 
winds up to 40 mph will remain possible with these thunderstorms 
across southern Davidson and southern Randolph counties, from near 
Newsom to New Hope to Ulah, through around 450 pm. 

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3556 7982 3551 7989 3551 8018 3555 8020
      3555 8021 3558 8021 3562 8025 3563 8005
      3570 7992 3570 7980
TIME...MOT...LOC 2038Z 293DEG 14KT 3565 7986 3558 8004 3556 8030 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:14 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 1, 3:14 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
314 PM EDT Sat Jul 1 2017

.SYNOPSIS...
Surface high pressure will remain off the Southeast coast into next
week resulting in a warm and moist southerly flow. A cold front will
move across the Appalachians late tonight and then dissipate as it
moves into the eastern Carolinas on Sunday. Another front will
approach the region from the north toward mid week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 245 PM Saturday...

Latest surface analysis shows a weak and broad surface trough
extending north-south across the western Piedmont of VA and the
Carolinas. A very moist air mass is in place across central NC with
surface dew points in the lower 70s and precipitable water values
ranging in between 1.8 and 2.2 inches. The upper air pattern
features broad ridging near Bermuda that extends southwest into the
the eastern Gulf of Mexico and a broad cyclonic flow across the
Great Lakes and Mid Atlantic. The upper air flow is more easterly
than yesterday and not as perturbed with one weak short wave trough
moving across coastal NC late this morning.

Widespread stratus with low ceilings this morning has largely
dissipated with mainly scattered to broken cumulus. Increasing
amounts of sunshine has resulted in boundary layer destablization
with moderate instability across central NC. Latest SPC mesoanalysis
indicates MLCAPE values between 1200 and 2200 J/kg with mid level
lapse rates more modest at 5.5 to 6 deg C/km. The wind field has
become a little more robust this afternoon with bulk shear values in
the 15 to 25 kt range across the western Piedmont. This will be
sufficient to support storm organization into clusters and line
segments as cold pool organization would be supported by DCAPE
values of 800-900 J/Kg. Freezing levels around 14kft highlight the
need for tall cores of 50dBz into the 37-40kft range for hail and
wet downburst winds.

Convection allowing models broadly highlight a theme for convective
evolution this afternoon convection developing in the Foothills and
pushing east. This convection will likely form into a "broken" line
and shift southeast bringing scattered showers and storms to the
Triad area between 2 and 5pm, the Triangle toward 3 and 7pm and then
southeast in the Coastal Plain. Another area of convection
associated with an MCV is developing in the TN valley and will push
east across the mountains this evening and weaken as it moves into
the western Piedmont late this evening and then fade as it moves
east overnight. Skies should become partly cloudy overnight with
lows between 70 and 75. -Blaes

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
As of 300 PM Saturday...

The cold front approaching central NC tonight will weaken as it
moves into Piedmont and Coastal Plain on Sunday morning. A broad
cyclonic flow aloft with a trough axis located across the TN valley
will still result in a pattern favorable for scattered afternoon and
evening convection. The deep layer air mass will be drying with
precipitable water values dropping a bit to between 1.75 and 2
inches. Expect a dry morning with more limited amounts of stratus
compared to previous days followed by developing afternoon and
evening convection. The convection should be favored across the
eastern Piedmont and especially the Coastal Plain near and east of
the trough axis as well as the mountains and western Piedmont
associated with differential heating. With more sunshine highs
should climb into the upper 80s to lower 80s with lows Sunday night
in the the 69 to 75 range. -Blaes

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 218 PM Saturday...

The shortwave that's currently embedded in the southern stream over
OK/TX will finally approach and slowly drift across the Southeast
and Carolinas Monday through Wednesday. This feature will provide
the mid and upr synop scale support for scattered mainly afternoon
and evening showers and tstms across central NC these days, with the
low level mechanisms to focus the activity being the Piedmont trough
and outflow boundaries.  Of these three days, it looks like the best
coverage and highest rainfall amounts may occur on Wednesday as the
short wave crosses our state.

Then during the latter half of the week, the aforementioned short
wave will finally get swept away to the northeast as a northern
stream, more progressive short wave is progged to advance across the
Northeast and Mid-Atlantic.  This next feature will keep the mainly
diurnal rain chances going Thursday and Friday.  However, as often
the case during the summer season, the best energy is progged to
lift off to the northeast, leaving a baggy mid level trough
remaining across the East, which will linger through the weekend.
Thus, will have to keep near-climo, mainly daytime PoPs in the
forecast for next weekend as well.

With no substantial ridges over the region, or trough passages, and
no major airmass changes, look for near-climo temps during this time
(highs in the upper 80s  to around 90 and lows around 70 or lower
70s), with any slightly cooler readings mainly the result of shower
and tstm activity and related cloud coverage.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 220 PM Saturday...

A large area of MVFR stratus and stratocumulus clouds across central
and eastern NC will continue to lift this afternoon yielding more
widespread VFR conditions. Scattered to numerous showers and thunder
storms developing across the foothills will shift east and southeast
this afternoon and evening. These storms will impact the triad
terminals (KINT and KGSO) between 19 and 22Z and then spread east
into the KRDU, KRWI and KFAY terminals between 22 and 01 UTC with
local restrictions in VSBY and CIGs and perhaps some localized wind
gusts up to 35kts. Other isolated showers are possible during the
afternoon and evening but most locations will experience VFR
conditions outside of convection.

Mainly fair skies with VFR conditions and various layers of mid and
high clouds are expected overnight. Most of the guidance does not
include any morning stratus or fog. Given the persistent high dew
points, wouldn't be surprised to see a few patches of IFR stratus
and fog but confidence and coverage should be limited enough to omit
from the TAF. Mainly VFR conditions are expected on Sunday before
scattered afternoon convection develops again. Convection on Sunday
will be initially favored in the Coastal Plain and again across the
higher terrain. Southwest winds at 10kts or less will become more
westerly this evening and overnight and may veer to WNW briefly on
Sunday morning.

Looking beyond 18 UTC Sunday, VFR conditions are expected to
dominate the period into Wednesday. Early morning stratus and fog is
possible especially on tuesday and Wednesday. Scattered afternoon
and showers and storms may bring brief sub-VFR conditions for Monday
through Wednesday with the best coverage and chances on Wednesday.
-Blaes

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...NP
AVIATION...BLAES
Hazardous weather outlook, Jul 1, 3:15 PM EDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
315 PM EDT Sat Jul 1 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-021915-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
315 PM EDT Sat Jul 1 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

A few strong to severe storms are possible late this afternoon
through mid evening, primarily in areas west of Highway 1. Damaging
wind gusts of 50 to 60 mph and frequent lightning will be the primary
threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 1, 1:50 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
150 PM EDT SAT JUL 1 2017

NCZ021-022-038-039-011915-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
150 PM EDT SAT JUL 1 2017

...Showers and strong thunderstorms will move east into the Triad
including Guilford...Forsyth...northwestern Randolph and Davidson
Counties between 230 and 400 PM EDT...

At 148 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Taylorsville and Yadkinville, moving east
at 25 mph.

Wind gusts up to 40 mph and frequent lightning will be possible with
this storm.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Randleman,
Thomasville, Kernersville, Clemmons, Bermuda Run and Huntsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3611 8050 3614 8044 3626 8045 3624 7953
      3582 7975 3570 7995 3569 8033 3570 8032
      3572 8033 3574 8046 3583 8049 3584 8039
      3588 8042 3589 8037 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1748Z 259DEG 20KT 3598 8108

BLAES
Special weather statement, Jul 1, 2:33 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
233 PM EDT SAT JUL 1 2017

NCZ021-011930-
Forsyth-
233 PM EDT SAT JUL 1 2017

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF Forsyth County Until
330 PM EDT...

At 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR Enon...or NEAR East Bend...MOVING east AT 25
MPH.

Hail up to the size of dimes AND Wind gusts up to 50 mph WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
Winston-Salem...Kernersville...Lewisville...Walkertown...Rural
Hall...Pfafftown...Stanleyville...Belews Lake...Sedge Garden and
Donnaha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3612 8049 3612 8046 3614 8044 3618 8044
      3621 8045 3622 8043 3624 8045 3626 8045
      3626 8004 3605 8005 3610 8051
TIME...MOT...LOC 1833Z 270DEG 21KT 3619 8042
Special weather statement, Jul 1, 2:35 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
235 PM EDT SAT JUL 1 2017

NCZ021-038-011930-
Forsyth-Davidson-
235 PM EDT SAT JUL 1 2017

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF southern Forsyth and
northern Davidson Counties Until 330 PM EDT...

At 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR Bermuda Run...or NEAR Mocksville...MOVING
east AT 30 MPH.

Hail up to the size of dimes AND Wind gusts up to 50 mph WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
Winston-Salem...Lexington...Thomasville...Clemmons...Bermuda Run...
Arcadia and Welcome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3606 8046 3607 8004 3576 8006 3583 8043
      3585 8041 3584 8040 3585 8039 3587 8039
      3588 8042 3589 8041 3589 8037 3596 8038
      3599 8042 3600 8041 3601 8042 3603 8045
TIME...MOT...LOC 1835Z 280DEG 24KT 3597 8048
Special weather statement, Jul 1, 3:34 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
334 PM EDT SAT JUL 1 2017

NCZ038-039-074-012030-
Randolph NC-Davidson NC-Montgomery NC-
334 PM EDT SAT JUL 1 2017

...A strong thunderstorm will affect portions of southwestern
Randolph...Davidson and northwestern Montgomery Counties Until 430
PM EDT...

At 333 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lexington, moving southeast at 20 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Asheboro, Lexington, Badin Lake, Linwood, Denton, Eldorado,
Gordontown, Fish Tales Marina, High Rock Lake and Whip-O-Will
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, and other light outdoor objects.

&&

LAT...LON 3591 8030 3573 7973 3551 7987 3544 8009
      3547 8012 3550 8018 3554 8020 3555 8021
      3558 8021 3563 8026 3564 8029 3567 8031
      3568 8033 3569 8034 3570 8032 3572 8033
      3573 8042
TIME...MOT...LOC 1933Z 296DEG 19KT 3580 8027

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:50 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford85 min
Jul 1, 2:33 PM EDTSpecial Weather StatementRAHForsyth57 min
Jul 1, 2:35 PM EDTSpecial Weather StatementRAHDavidson55 min
Jul 1, 2:44 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth46 min
Jul 1, 3:34 PM EDTSpecial Weather StatementRAHDavidson, Randolph56 min
Jul 1, 4:23 PM EDTSpecial Weather StatementRAHStanly52 min
Jul 1, 4:46 PM EDTSpecial Weather StatementRAHMoore59 min
Jul 1, 5:20 PM EDTSpecial Weather StatementRAHStanly55 min
Jul 1, 5:22 PM EDTSpecial Weather StatementRAHRichmond53 min
Jul 1, 5:58 PM EDTSpecial Weather StatementRAHMoore47 min
Jul 1, 6:27 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore, Richmond, Scotland63 min
Jul 1, 7:32 PM EDTSpecial Weather StatementRAHScotland43 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.